Heart Views

CASE REPORT
Year
: 2020  |  Volume : 21  |  Issue : 4  |  Page : 296--299

Severe right-sided heart failure and pulmonary hypertension with carfilzomib treatment in multiple myeloma


Pankaj Mathur1, Sharmilan Thanendrarajan2, Angel Lopez-Candales1 
1 Division of Cardiovascular Medicine, University of Arkansas for Medical Sciences, Little Rock, AR, USA
2 Division of Hematology and Oncology, University of Arkansas for Medical Sciences, Little Rock, AR, USA

Correspondence Address:
Dr. Angel Lopez-Candales
Department of Internal Medicine, Division of Cardiology, University of Arkansas for Medical Sciences, 4301 W. Markham Street, #532, Little Rock 72205, AR
USA

Carfilzomib, a second-generation irreversible proteasome inhibitor, is currently considered the preferred therapy for relapsed and refractory multiple myeloma. There are several cardiovascular adverse effects described with carfilzomib chemotherapy most commonly being hypertension, dyspnea and decreased cardiac ejection fraction. We report a case of newonset pulmonary hypertension with right ventricular (RV) heart failure in a patient receiving carfilzomib. Awareness of this rare side effect of this drug is essential for prompt diagnosis and management. We also propose close monitoring of RV and pulmonary artery pressures along with left ventricular function in echocardiographic assessment in patients with carfilzomib chemotherapy.


How to cite this article:
Mathur P, Thanendrarajan S, Lopez-Candales A. Severe right-sided heart failure and pulmonary hypertension with carfilzomib treatment in multiple myeloma.Heart Views 2020;21:296-299


How to cite this URL:
Mathur P, Thanendrarajan S, Lopez-Candales A. Severe right-sided heart failure and pulmonary hypertension with carfilzomib treatment in multiple myeloma. Heart Views [serial online] 2020 [cited 2023 Jan 30 ];21:296-299
Available from: https://www.heartviews.org/article.asp?issn=1995-705X;year=2020;volume=21;issue=4;spage=296;epage=299;aulast=Mathur;type=0